Aggravation of epilepsy by the inappropriate use of antiepileptic drugs is increasingly recognized as a serious and common problem (Guerrini et al., 1998; Somerville, 2002; Benbadis et al., 2003; Chaves and Sander, 2005; Thomas et al., 2006). Moreover, clinical and EEG pitfalls in the diagnosis of epilepsy may often result in erroneous classification and treatment choices. The paradoxical aggravation of epilepsy usually results in subtle or overt increased seizure activity, with or without new seizure types, and is associated with worsening of EEG abnormalities. Status epilepticus (SE) may occur, but is believed to be unusual (Benbadis et al., 2003; Thomas et al., 2006). We report a patient with severe myoclonic epilepsy of infancy (SMEI), also known as Dravet syndrome, who presented with a lifethreatening myoclonic status precipitated by the use of lamotrigine and which did not respond to oral and intravenous benzodiazepines. A correct diagnosis and prompt discontinuation of the drug may reverse a potentially severe, life-threatening condition.
|Titolo:||Refractory, life-threatening status epilepticus in a 3-year-old girl.|
|Data di pubblicazione:||2008|
|Appare nelle tipologie:||01.01 - Articolo su rivista|